# SDR 2022FA0000312

- Difficulty date: June 19, 2022
- Submitted: June 27, 2022
- Operation: General aviation
- Aircraft: N8298P
- Make and model: Piper PA-24-250
- Aircraft serial: 243234
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Part number: DC290D1
- Part serial: 190099
- Condition: Inoperative
- Part time: 352 hours
- Component: Engine, Lyc, IO540C1B
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOTS INVOLVED REPORTED THE FOLLOWING: DURING CRUISE FLIGHT BY KEET THE PILOTS NOTED A SUDDEN DECREASE IN POWER FOLLOWED BY AN INCREASE IN ENGINE RPM.  ENGINE RPM INDICATIONS ROSE TO OVER 3100 RPM ON THE ENGINE MONITORING DISPLAY.  PILOTS BROUGHT MANIFOLD PRESSURE BACK TO AROUND 15 IN.-HG TO REDUCED ENGINE LOAD.  PILOTS INVOLVED TROUBLESHOT IN FLIGHT BY MOVING PROPELLER CONTROL KNOB WITH NO SUBSEQUENT CHANGE IN PROPELLER RPM.  TROUBLESHOOTING BY MECHANIC ON THE GROUND REVEALED PROPELLER CONTROL ARM STILL ACTUATED WITH MOVEMENT OF PROPELLER CONTROL KNOB.  THERE WERE NO VISIBLE LEAKS AROUND PROP GOVERNOR
